Heroin cocktail causing fatal overdoses

Jun 7, 2013

A public health warning has been issued by the law enforcement and medical community regarding a dramatic increase in fatal drug overdoses in the Buffalo area.

In the past few days alone, three people have died from a potent mix of heroin and fentanyl. DEA Resident Agent in Charge Dale Kasprzyk says the fatal combination is being sold across Western New York.

DEA Resident Agent in Charge Dale Kasprzyk is warning the public about a dangerous narcotic cocktail.
Credit Chris Caya/WBFO News

"We're trying to get a plea out to people. If you see that your family member who has a heroin addiction problem is looking like he or she may be ready to overdose, please get a hold of the medical community as quick as you can and get the ambulance there, because the effects of this drug will come on very, very quickly," Kasprzyk says.

Officials say users have died in less than an hour after injection. The fatal combination is being sold across Western New York.  Anyone witnessing a potential overdose is urged to call 9-1-1 as soon as possible.

"Whosever making this mix is experimenting with some dangerous combinations of these drugs and the effects are being seen very rapidly with the users," says Erie County Forensic Laboratory Director John Simich.

U.S. Attorney William Hochul says dealers convicted of selling the narcotic will face stiff penalties.